Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


combivir/stocrin heart problems?
Dec 4, 2005

Hi A friend of mine is taking the bove medicine combo, but has a history of heart problems. had by-pass and two heart attacks. what are the effects for him and is this the right medicine for him. age 69? thanks.

Response from Dr. Wohl

This combination is potent and has been well studied. There may be some increased in total cholesterol experienced during therapy with these drugs but some increase in HDL - the 'good' cholesterol - is also typical. Overall, the risk of these drugs causing a major problem vis-à-vis the heart is very low.

Your friend should have his cholesterol levels checked and if they are in the desirable range you and he need not worry about the medications worsening his cardiovascular disease. A recheck in a year would be appropriate. If the levels are not optimal, a change to another regimen or the start of lipid lowering drugs may be recommended.

Of course, not smoking and eating well may play an even more significant role in preventing heart disease than tinkering with HIV meds.

DW



Previous
Thank you Dr. Wohl...my sons med were change to this...
Next
Can I have a child ?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement